Jump to content

Going off all meds...


mindylee1
 Share

Recommended Posts

Ok, I guess I will be admitted to Cleveland sometime next week. Just talked to Dr Stillman. He said that they were going to p[lay around with my meds. I asked what if we stop them all and start over. He said that he may do that. Has anyone ever done this???? I'm on 25 pills a day. What happens if I go off of them?? I know we all have wondered what kind of effect that would have on us. Any Advice??

Also went to see my dr yesterday about the blood clot in my leg. It's still bad, pain swelling. One leg is 5 inches bigger than the other. She really thinks it in some way could be related to the pots. So I talked to Dr stillman about it and he said we will do some more testing. You see they say that I am not geneticly pron to cloting but they think it could be a dysfunction in my blood vessles... and then with the pooling... there is not enough room for movement. What next???!!!

I had a nice long crying spell yesterday. Sometimes you need that. I just feel so old. I have the same alments as my grandmothers friends. I mean thats ok, I can handle it but sometimes I just want it to reverse back to when I was healthy. I want to know whats in store for the future, will it all get worse??

So sorry for rambling.

Mindy

Link to comment
Share on other sites

Hi Mindy,

I don't know what will happen to you when you get off your meds but for me I can tell you that I won't stop my bb's anymore. That's because every time I had to stop them (for doing some tests i.e.) I came back worse, meaning that I couldn't come back to the level I had when I stopped them. My neuro and I agreed on not stopping them anymore. As you, I don't know how the future will be (well, that counts for everybody don't you think?) but years are passing by and I get worse very slowly. Sometimes I think I'm doing a little better when I start on new meds but after some weeks I come to the conclusion that I may have made some little improvement but other things (like my walking and short time memory) get worse. I can't help you with this, just hope you will do some better (especially with your clot) and that Dr Stillman will be able to help you out.

Best wishes,

Corina

Link to comment
Share on other sites

Hi Mindy

I just want to let you know I am thinking of you and hope this transition to other medications and treatments is very helpful to you. I am glad you are getting state-of-the-art treatment and care now. I am worried about your blood clot, particularly. I have never heard of a connection between POTS and blood clots--in fact, I think some POTS patients are prone to the opposite problem(?)

I can only say that I understand where you are. It's perfectly ok to cry--sometimes that's all we can do! I had those times too. I wish someone had an answer to your question about what to expect regarding the future. I think what you can do, besides pursue the best care possible, is try your hardest to believe that you will improve. The mind is powerful. AND, always remember that many people with this condition do improve greatly over time, although it does take some people longer than others.

Good luck with your stay at Cleveland and please let us know how it goes.

Katherine

Link to comment
Share on other sites

hey mindy,

feeling a bit too green to stay online much, but wanted to send you a hug! i literally just said to my mom 'i feel like i am going to cry!'...the stress of all of this can do that to you. and the unkowns and the waiting. i for one, am not a good 'waiter'!

i don't know the answer to your med question but like corina i cannot go off of my bb either without major problems and won't do it again any time soon!

i have tried cutting back one med at a time and doing it that way instead of stopping everything all at once.

i don't take 25 meds but do take 11 different ones. it is a lot! i have thought about starting with a 'blank slate' too, but didn't think i could do that route either.

the clot does sound worriesome and i hope that you get some answers and relief from that soon.

emily

Link to comment
Share on other sites

Guest tearose

Oh, mindy,you deserve a good cry! I hope you can climb into a cozy chair or bed with a warm blanket and soft pillow and just let go!

so many changes, many unknowns, and feeling so worn...

It is going to be a big deal to get to the clinic next week too! It is so smart of you to go there and let them look at you all over again.

Can you get permission to wrap that swollen leg with a wrap for relieving pain from blood clots?

You are not an old woman! That is just your complete exhaustion coming out!

I'm sending you good thoughts, please take care, tearose

Link to comment
Share on other sites

Hey Mindy,

Just wanted to wish you well at the Cleveland Clinic.

On the med question, I think it just depends on the person and the meds. I only take two meds, and since May I have tried 3 times to go off florinef. I was never sensitive to any meds before, but it didn't work when I followed the doctor's directions on reducing the pill. After posting about it, I realized that the only way I could do it was 1/4 pill at a time, and that seems to be working. But each person is different and you will get great guidance from your doctor on what to do.

As for blood clotting, I don't know whether there is a link to POTS. I have read that healthy people sometimes get blood clots on airplanes because of pooling. So if you have pooling because of dysautonomia, I can see how it could be related.

-Rita

Link to comment
Share on other sites

I just feel so old.  I have the same alments as my grandmothers friends.  I mean thats ok, I can handle it but sometimes I just want it to reverse back to when I was healthy.  I want to know whats in store for the future, will it all get worse??

Hi Mindy,

I got POTS in Sept. 2001 and wasn't diagnosed until August 2003. I was homebound for 2.5 years and just this fall, I attended my first semester of college. I went part time, but that was soooo great for me! ;) I just wanted to let you know that I'm currently 17, and have felt EXACTLY the way you described about having the same ailments as your grandmother's friends!!

It can get better. Keep hope alive. I was never able to handle medications, my body was too sensitive. Since July 2002, I've been on a regimen of supplements suggested by my nutritionist, and they truly gave me my life back. I would say that I'm 99% healed so far, and keep getting stronger. My neurologist is shocked at how well I'm doing. I've been called a "miracle". Just to give you an idea--I used to get episodic paralysis. My tilt table and autonomic tests show remarkable improvement since May 2002.

Email me if you (or anyone else!) have any questions. I'm sure I'll be posting more on this topic later. I really want everyone to know about this alternative form of treatment, since it's helped me so much. :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...